Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 130, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2004, 11:49 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2004, 11:49 PM CDT (04:49 UTC)
- Expired
- Apr 22, 2004, 1:00 AM CDT
- In force
- 71 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 112 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 10:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS54 KTSA 220449
SVRTUL
OKC113-117-220600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 100 AM CDT
* AT 1149 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 30 MILES WEST OF BURBANK TO 26 MILES WEST OF
PAWNEE TO 34 MILES WEST OF PAWNEE...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PAWHUSKA...
SHIDLER...OSAGE...HOMINY...WYNONA...FAIRFAX...BARNSDALL...
BURBANK...OKESA...PEARSONIA...BIGHEART...FORAKER...PAWNEE...
JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...
CLEVELAND AND RALSTON.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 75 MPH CAN BE
EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL
THE STORM HAS PASSED.
LAT...LON 3675 9737 3635 9735 3606 9752 3619 9645
3663 9610 3702 9614
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:10 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 21, 11:10 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1110 PM CDT WED APR 21 2004 UPDATING FORECAST TO ADD NEW SEVERE THUNDERSTORM WATCH AND DELETE THE TORNADO WATCH. ADJUSTED POPS TO FIT CURRENT TRENDS AND ALSO ADJUSTED SKY COVER SOME. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 21 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY. INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE. WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP. A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING INTO THE TEXAS PANHANDLE. FURTHER SOUTH...A WEAKER YET PRONOUNCED OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS. THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS CENTRAL OKLAHOMA. THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING. ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE TO A FLASH FLOOD POTENTIAL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER. ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE CONSIDERED. PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER CONDITIONS AND STATEMENTS IS RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH THURSDAY AND FRIDAY. LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME. A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 21, 10:27 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL HANNA 35.21N 95.89W
04/21/2004 1.75 INCH MCINTOSH OK EMERGENCY MNGR
&&
SPLocal storm report, Apr 21, 11:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND GST STIDHAM 35.37N 95.70W
04/21/2004 70 MPH MCINTOSH OK EMERGENCY MNGR
&&
SPSpecial weather statement, Apr 21, 11:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1115 PM CDT WED APR 21 2004 OKZ049-053-065-071-073>076-220500- CHOCTAW OK-HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK- OKFUSKEE OK-PITTSBURG OK-PUSHMATAHA OK- 1115 PM CDT WED APR 21 2004 THE TORNADO WATCH HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH HAS REPLACED THE TORNADO WATCH IN HASKELL...LE FLORE...MCINTOSH AND OKFUSKEE COUNTIES UNTIL 4 AM.
Local storm report, Apr 21, 11:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1117 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1117 PM HAIL EUFAULA 35.29N 95.58W
04/21/2004 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
SPLocal storm report, Apr 21, 11:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL 4 N EUFAULA 35.35N 95.58W
04/21/2004 1.75 INCH MCINTOSH OK EMERGENCY MNGR
&&
SPSpecial weather statement, Apr 21, 11:42 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT WED APR 21 2004
ARZ019-029-220545-
CRAWFORD AR-SEBASTIAN AR-
1143 PM CDT WED APR 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 1142 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES WEST OF BONANZA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MILL CREEK...FORT
SMITH...BONANZA...VAN BUREN...AND ALMA.
OTHER STRONG THUNDERSTORMS WERE LOCATED OVER SOUTHEAST CRAWFORD AND
NORTHEAST SEBASTIAN COUNTIES...MOVING EAST AT ABOUT 25 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 81 min |
| Apr 21, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| Apr 21, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 63 min |
| Apr 21, 8:23 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| Apr 21, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 37 min |
| Apr 21, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 61 min |
| Apr 21, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Apr 21, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 62 min |
| Apr 21, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 43 min |
| Apr 21, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 67 min |
| Apr 21, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 65 min |
| Apr 21, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Okfuskee | 61 min |
| Apr 21, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 52 min |
| Apr 21, 11:01 PM CDT | Tornado Warning | TSA | McIntosh | 59 min |
| Apr 21, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Apr 21, 11:24 PM CDT | Tornado Warning | TSA | Haskell, Pittsburg | 66 min |
| Apr 21, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 49 min |
| Apr 21, 11:56 PM CDT | Tornado Warning | TSA | McIntosh | 64 min |
| Apr 22, 12:03 AM CDT | Tornado Warning | TSA | Haskell | 42 min |
| Apr 22, 12:28 AM CDT | Tornado Warning | TSA | LeFlore | 47 min |
| Apr 22, 12:29 AM CDT | Tornado Warning | TSA | Haskell, Muskogee | 76 min |
| Apr 22, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| Apr 22, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 60 min |
| Apr 22, 1:16 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Apr 22, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 67 min |
| Apr 22, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Apr 22, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 52 min |
| Apr 22, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Wagoner | 41 min |
| Apr 22, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 35 min |
| Apr 22, 2:39 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 51 min |
| Apr 22, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 24 min |
| Apr 22, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 76 min |
| Apr 22, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 70 min |
| Apr 22, 3:53 PM CDT | Tornado Warning | TSA | Wagoner | 37 min |
| Apr 22, 3:56 PM CDT | Tornado Warning | TSA | Rogers | 64 min |
| Apr 22, 4:20 PM CDT | Tornado Warning | TSA | Tulsa | 55 min |
| Apr 22, 4:27 PM CDT | Tornado Warning | TSA | Mayes | 63 min |
| Apr 22, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 56 min |
| Apr 22, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 24 min |
| Apr 22, 4:42 PM CDT | Tornado Warning | TSA | Wagoner | 63 min |
| Apr 22, 5:03 PM CDT | Tornado Warning | TSA | Cherokee, Delaware | 72 min |
| Apr 22, 5:11 PM CDT | Tornado Warning | TSA | Okmulgee, Tulsa | 34 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 80 min |
| Apr 22, 5:26 PM CDT | Tornado Warning | TSA | Mayes | 34 min |
| Apr 22, 5:30 PM CDT | Tornado Warning | TSA | Muskogee | 60 min |
| Apr 22, 5:40 PM CDT | Tornado Warning | TSA | Wagoner | 65 min |
| Apr 22, 5:45 PM CDT | Tornado Warning | TSA | Okmulgee | 60 min |
| Apr 22, 5:48 PM CDT | Tornado Warning | TSA | Adair | 57 min |
| Apr 22, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Apr 22, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 55 min |
| Apr 22, 6:26 PM CDT | Tornado Warning | TSA | Muskogee | 64 min |
| Apr 22, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
| Apr 22, 6:36 PM CDT | Tornado Warning | TSA | Cherokee | 54 min |
| Apr 22, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 64 min |
| Apr 22, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 79 min |
| Apr 22, 6:45 PM CDT | Tornado Warning | TSA | Adair | 60 min |
| Apr 22, 6:51 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 54 min |
| Apr 22, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 95 min |
| Apr 22, 6:56 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.